Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 71, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 25, 2011, 4:36 AM CDT. It took effect at Oct 25, 2011, 10:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2011, 4:36 AM CDT (09:36 UTC)
- In effect from
- Oct 25, 2011, 10:00 AM CDT
- Expired
- Oct 26, 2011, 11:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
454 WHUS73 KGRB 250936 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 436 AM CDT TUE OCT 25 2011 ...INCREASING EAST WINDS AND BUILDING WAVES TODAY AND TONIGHT... .LOW PRESSURE MOVING FROM NEBRASKA TO NORTHERN ILLINOIS WILL PRODUCE INCREASING EAST WINDS AND BUILDING WAVES TODAY AND TONIGHT. THEY MAY POSE A HAZARD TO SMALL CRAFT. LMZ541>543-251745- /O.NEW.KGRB.SC.Y.0071.111025T1500Z-111026T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 436 AM CDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT WEDNESDAY. * WINDS...EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES...WILL BUILD TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
000 WHUS73 KGRB 251521 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 AM CDT TUE OCT 25 2011 ...INCREASING EAST WINDS AND BUILDING WAVES THROUGH LATE TONIGHT... .LOW PRESSURE MOVING FROM EASTERN NEBRASKA TO NORTHERN ILLINOIS WILL PRODUCE INCREASING EAST WINDS AND BUILDING WAVES THROUGH LATE TONIGHT. LMZ541>543-252330- /O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1021 AM CDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES...WILL BUILD TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
088 WHUS73 KGRB 252040 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT TUE OCT 25 2011 ...GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY MORNING... .LOW PRESSURE MOVING FROM IOWA TO NORTHERN INDIANA WILL PRODUCE GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY MORNING. LMZ541>543-260445- /O.EXT.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 340 PM CDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT WEDNESDAY... * NORTHEAST WINDS 15 TO 25 KTS WITH HIGHER GUSTS. * WAVES WILL BUILD TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
350 WHUS73 KGRB 260237 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 937 PM CDT TUE OCT 25 2011 ...GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY MORNING... .LOW PRESSURE MOVING FROM WESTERN ILLINOIS INTO NORTHERN INDIANA WILL PRODUCE GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY MORNING. LMZ541>543-261045- /O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 937 PM CDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... * NORTHEAST WINDS 15 TO 25 KTS WITH HIGHER GUSTS TONIGHT... DIMINISHING TO 10 TO 20 KTS ON WEDNESDAY. * WAVES 4 TO 6 FT TONIGHT AND WEDNESDAY MORNING...SUBSIDING TO 2 TO 4 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
694 WHUS73 KGRB 260908 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CDT WED OCT 26 2011 ...GUSTY NORTH WINDS AND HIGH WAVES WILL DIMINISH BY MIDDAY... .GUSTY NORTH WINDS AND LARGE WAVES WILL DIMINISH BY MID DAY AS LOW PRESSURE OVER NORTHERN INDIANA WEAKENS AND MOVES TO THE EAST. LMZ541>543-261600- /O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 408 AM CDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * NORTHEAST WINDS 15 TO 20 KTS WITH HIGHER GUSTS WILL DIMINISH TO 10 TO 20 KTS BY MIDDAY. * WAVES 4 TO 6 FT SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
521 WHUS73 KGRB 261507 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1007 AM CDT WED OCT 26 2011 ...GUSTY NORTH WINDS AND HIGH WAVES WILL DIMINISH BY MIDDAY... .GUSTY NORTH WINDS AND LARGE WAVES WILL DIMINISH BY MID DAY AS LOW PRESSURE OVER NORTHERN INDIANA WEAKENS AND MOVES TO THE EAST. LMZ541>543-261615- /O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1007 AM CDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * NORTHEAST WINDS 10 TO 20 KTS WITH OCCASIONAL HIGHER GUSTS WILL DIMINISH TO 10 TO 15 KTS BY MIDDAY. * WAVES 3 TO 5 FT SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOLF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 4:29 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 25, 4:29 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 429 AM CDT TUE OCT 25 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY. SURFACE LOW MOVING FROM NEBRASKA TO NORTHERN ILLINOIS BY LATE TONIGHT WILL BRING A LIGHT RAINFALL TO THE REGION. THE UPPER FLOW IS RATHER FLAT SO DO NOT EXPECT SIGNIFICANT DEEPENING TO THE SYSTEM. WHILE THERE HAVE BEEN ECHOES ON THE RADAR SINCE MONDAY EVENING THE ATMOSPHERE HAS BEEN SLOW TO MOISTEN. MEASURABLE RAIN IS EXPECTED BY 12Z OVER MOST AREAS HOWEVER. CLOUDS AND RAIN WILL HOLD HIGH TEMPERATURES DOWN IN THE 40S ROUGHLY NORTH OF HIGHWAY 29 AND WILL PREVENT ANY SURFACE BASED CONVECTION. THERE IS SOME MID LEVEL INSTABILITY SO KEPT A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE AREA. THE RAIN SHOULD END FORM WEST TO EAST TONIGHT AS THE SYSTEM MOVES OFF TO THE EAST. RAISED LOW TEMPERATURES A FEW DEGREES DUE TO EXPECTED CLOUD COVER AND WIND. WEDNESDAY SHOULD SEE AT LEAST A LITTLE SUNSHINE AS DRIER AIR ARRIVES FROM THE WEST. COLD ADVECTION SHOULD KEEP HIGH TEMPERATURES A COUPLE DEGREES BELOW NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE LATEST GFS ENSEMBLE MEAN INDICATES A PROGRESSIVE PATTERN SHAPING UP OVER THE NEXT WEEK AS TROUGHING DIGS OVER THE EASTERN HALF OF THE CONUS AND A REINFORCING WAVE DIVES OVER THE GREAT LAKES THIS WEEKEND. MODELS ARE IN GOOD AGREEMENT UNTIL ABOUT 12Z FRIDAY WHEN THEY HAVE DIFFERENCES IN TIMING OF THE DIGGING WAVE OVER THE GREAT LAKES. WILL TRY TO BLEND THE ECMWF AND GFS FOR THIS SYSTEM. THEREAFTER...WILL LEAN MORE TOWARDS THE GFS ENSEMBLE MEAN. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A SHORTWAVE TROUGH WILL BE MOVING ACROSS THE WESTERN GREAT LAKES LATE WEDNESDAY NIGHT INTO THURSDAY. THE BEST MID AND UPPER FORCING WILL RESIDE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WITH THIS WAVE AND MOISTURE WILL BE TIED UP ALONG A FRONTAL BOUNDARY OVER THE OHIO VALLEY. BUT WILL STILL HAVE PLENTY OF MID AND UPPER MOISTURE TO KEEP SKIES ON THE MOSTLY CLOUDY SIDE OVER CENTRAL AND NORTHEAST WISCONSIN WEDNESDAY NIGHT. CONDITIONS ARE LITTLE MORE INTERESTING ON THURSDAY WHEN DIURNAL INSTABILITY GETS THROWN INTO THE MIX...UNDER STEEP MID-LEVEL LAPSE RATES OF 8 C/KM. LOOKS LIKE A DECENT RECIPE FOR AFTERNOON SHOWER DEVELOPMENT...WITH THE HIGHEST COVERAGE OVER NORTHERN AND NORTHEAST WISCONSIN. THE TROUGH WILL PASS TO THE EAST BY THE START OF THURSDAY NIGHT...AND WILL SEE STABLE CONDITIONS RETURN. REST OF THE FORECAST...THE NEXT SHORTWAVE WILL BE AMPLIFYING OVER THE WESTERN GREAT LAKES ON FRIDAY...QUITE SIMILAR TO THE WAVE ON THURSDAY. PENDING THE EXACT TRACK/TIMING OF THE WAVE (GFS QUICKER AND FARTHER NORTH THAN THE ECMWF)...COULD SEE ANOTHER DAY OF DIURNALLY INDUCED SHOWERS. SOME SHOWERS MAY LINGER INTO FRIDAY NIGHT TOO...THOUGH COVERAGE WILL BE LESS THAN ON FRIDAY. IF SOME SHOWERS DO OCCUR FRIDAY NIGHT...SNOWFLAKES MAY BE MIXED IN AWAY FROM LAKE MICHIGAN. THE UPPER TROUGH WILL PULL OUT BY SATURDAY LEAVING WEAK HIGH PRESSURE AT THE SURFACE. THE GFS THEN BRINGS IN ADDITIONAL SHORTWAVE ENERGY FOR SATURDAY NIGHT INTO SUNDAY...BUT THE ECMWF DELAYS THIS MORE FOR SUNDAY NIGHT INTO MONDAY. CARRYING SLIGHT CHANCE POPS FOR SUNDAY NIGHT INTO MONDAY...BUT THE DETAILS ARE QUITE SKETCHY SO WILL LEAVE ALONE. TEMPS REMAINING COOL THROUGH SATURDAY THEN SLOWING MODERATING. && .AVIATION...CIGS WILL LOWER TODAY TO MVFR IN MOST PLACES BY AFTERNOON AND CONTINUE INTO THE EVENING HOURS ALONG WITH OCCASIONAL RAIN. IFR CIGS POSSIBLE AT GRB/ATW/MTW/OSH DURING THE EVENING HOURS. && .MARINE...INCREASING EASTERLY WINDS AND BUILDING WAVES EXPECTED LATER TODAY AND TONIGHT AS LOW PRESSURE PASSES BY TO THE SOUTH. ISSUED A SMALL CRAFT ADVISORY FOR THE LAKESHORE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MPC
Hazardous weather outlook, Oct 24, 2:53 PM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT MON OCT 24 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 253 PM CDT MON OCT 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A WAUSAU TO KEWAUNEE LINE ON TUESDAY. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-252000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 253 PM CDT MON OCT 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FROM ALGOMA SOUTHWARD ON TUESDAY. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. INCREASING NORTH WINDS AND BUILDING WAVES MAY CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT LATE TUESDAY INTO WEDNESDAY.
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.